Increased Liver measures?

Hello everyone wishing you all a relaxed Sunday.

Can I ask if anyone else has experienced an increase in their liver alt's during chemo?

My bloods on Thursday showed an alt measure of 170. The oncologist says normal is 35. A subsequent conversation with my piccline nurse suggested this is because my liver is working overtime in response to the chemo.

Oncologist offered to delay chemo for a week on the expectation that the number would fall to around 100 and delaying chemo for 2 weeks ought to return the level to normal.

I asked her what the risks of continuing without delay were. The reply was none; One can only presume this is because it is considered a side effect of chemo that is expected to return to normal after chemo treatment ends. So I went ahead with my 3rd FEC. Felt light headed on day 2 in the arvo but can't seem to find anything online to help me further. Would appreciate any comments, thank you all.

πŸ™πŸ˜ŒπŸŒΉ

10 Replies

oldest β€’ newest
  • Hi Debs

    No one ever mentioned my ALT Levels when l was on Chemo so l can't offer any advice. However, I'm back on Methotrexate which is also a Chemo Drug but in lower doses for RA & other Rheumatic Disorders & l have my ALT Levels done every month (amongst others) & that's currently climbing, but the MXT has not been stopped.

    I'm sure if the Doctors had any concerns they would have delayed it to see if the levels went down as they suspected. They'll repeat the blood tests before your next Chemo as routine anyway.

    Have a good day & take it easy

    Love Angela 😘

    PS On long term MXT the advise is not to drink alcohol, the first time l never drank at all, this time round I'm having an odd glass. I never drank🍷at all during Chemo but l know some people still enjoy a glass of their favourite tiple but if l were you I'd avoid alcohol, even if you did fancy it, as your liver is working hard anyway with the Chemo.

    Hugs πŸ’•

  • Thank you Angela. I have indeed chosen to stop drinking alcohol for that exact reason. I don't miss it! But do look forward to having a half glass of bubbly to celebrate 😊πŸ₯‚. Cheers πŸ˜€

  • Yes, definitely πŸ₯‚ when it's all finished! Do you change Chemo type on your next cycle?

    Hope your feeling OK today 🌺

    Hugs πŸ’•

  • Yes thank you I do feel better today. And thank you for your earlier comments, it's reassuring.

    Yes it's docetxol going forward with 7 GCSF injections which means I use my thighs for the heparin for 7 days 🀣....roll on August 😳😊and who knows? A cruise? πŸ›³.

    🌹

  • Definitely a Big Treat! Bless you you'll be like a pin cushion! Are you doing your GCSF's in your tummy?

    Take Care, I'll be away when you start your Docetaxol, but good luck πŸ€ you can PM me as I'll pick that up but dropping my notifications for the Group while I'm away as WiFi isn't that brilliant at sea.

    Speak before I leave

    Take Care

    Angela 😘

  • Hi Debster. My liver readings went up when I was taking meds to combat the heartburn/indigestion I was experiencing. They stopped the tablets and my liver went back to normal. Luckily the heartburn didn't return either!

    All the best

  • Hi Jowigs that's great! I have had omeprazole to combat mild indigestion. I prefer lower liver readings to this symptom. Fingers crossed.

    Thanks πŸ™πŸŒΉ

  • That's the one I was on that affected my liver! It's quite rare and not a well known side effect but may be worth mentioning to our consultant. X

  • Hi again Jowigs I have permission (!) from my onco not to take this so I look forward to my next liver measure πŸ™ƒ. I will revert x

  • Fingers crossed! My liver reading went back to normal pretty quickly. X

You may also like...